Home         Forums  

Go Back   Marrowforums > Treatments > Transplants
Register FAQ Search Today's Posts Mark Forums Read

Transplants Bone marrow and stem cell transplantation

Reply
 
Thread Tools Search this Thread
  #1  
Old Mon Apr 18, 2016, 06:30 PM
PaulS PaulS is offline
Member
 
Join Date: Sep 2014
Location: New York
Posts: 247
Neuropathy Question

Hi - I know there is a thread running about PN under MDS - but I think my situation is different -

Seven months post transplant and I'm having some PN in my toes - feels like cotton balls between my toes and balls of my feet. Also my hands and feet are sensitive to hot and cold water - My hands have always felts funny, especially after bout with GVHD - and have improved - but the numbness in my feet is a little different. Doctor thinks its probably from chemo - wondering if anyone else has had neuropathy several months post transplant - and if it gets better or worse - and if there is anything I can do - and what was the cause. I'm still on a lot of anti-GVHD drugs and anti bacterial,viral,fungals - but nothing new.
Thanks
P.
__________________
Lower risk MDS diagnosed 2012. Recurring skin nodules treated with prednisone, otherwise watch and wait. HG dropped from 11.5 to 8.7. Kept going down to 5. Vidaza didn't work. BMT from MUD on September 10 2015
Reply With Quote
  #2  
Old Mon Apr 18, 2016, 07:07 PM
bailie bailie is offline
Member
 
Join Date: Dec 2013
Location: McMinnville,OR
Posts: 825
Paul, I have that same "between the toes" feeling. I haven't thought about it much until you mentioned it. For me it is just the same two toes and it is at night.
__________________
age 70, dx RAEB-2 on 11-26-2013 w/11% blasts. 8 cycles Vidaza 3w/Revlimid. SCT 8/15/2014, relapsed@Day+210 (AML). Now(SCT-Day+1005). Prepping w/ 10 days Dacogen for DLI on 6/9/2017.
Reply With Quote
  #3  
Old Tue Apr 19, 2016, 09:04 AM
PaulS PaulS is offline
Member
 
Join Date: Sep 2014
Location: New York
Posts: 247
Hi Bailie - Interesting - do you remember when it first started? Has it gotten any better or worse? I just noticed it a couple of weeks ago - although its possible it was there before in some form - my feet have been funny since the GVHD - and have improved from that. Can't tell at this point if it is getting worse. How are you doing otherwise - are you done with Vidaza?
Paul
__________________
Lower risk MDS diagnosed 2012. Recurring skin nodules treated with prednisone, otherwise watch and wait. HG dropped from 11.5 to 8.7. Kept going down to 5. Vidaza didn't work. BMT from MUD on September 10 2015
Reply With Quote
  #4  
Old Tue Apr 19, 2016, 10:35 AM
bailie bailie is offline
Member
 
Join Date: Dec 2013
Location: McMinnville,OR
Posts: 825
Paul, I don't know when it started. I have tried to correlate it with something, but I can't. I do know that it was different from anything I have felt before transplant. It is very subtle and is not a problem for me, just a different feeling.

I am feeling almost "normal" at this time which is difficult to say. I no longer feel like I need a nap in the afternoons. Appetite is normal. I no longer feel cold when others are feeling about right. Golfing weekly.

I'm in the middle of my last cycle of Vidaza which is interesting. The last nine months have been clear of any genetic mutations and a complete remission with 100 percent donor cells. So the big question I have is "what comes next"? In case of relapse, which wouldn't be unusual, would I start back on Vidaza? I haven't found any data that addresses the next step. I have asked my doctors, but they haven't suggested anything yet. I don't think a DLI is in the picture.

It amazes me that you are seven months post transplant. Seems to have gone by so quickly. Keep it up!!
__________________
age 70, dx RAEB-2 on 11-26-2013 w/11% blasts. 8 cycles Vidaza 3w/Revlimid. SCT 8/15/2014, relapsed@Day+210 (AML). Now(SCT-Day+1005). Prepping w/ 10 days Dacogen for DLI on 6/9/2017.
Reply With Quote
  #5  
Old Tue Apr 19, 2016, 04:36 PM
PaulS PaulS is offline
Member
 
Join Date: Sep 2014
Location: New York
Posts: 247
Sounds very similar to what you have - I'm hoping it goes away with time - or at least doesn't get worse - its a bit annoying but if that's the worst thing I'd be happy.

I'm glad you're feeling well - I'm sure the fear of relapse is omnipresent - but you seem to have things in great perspective. - hopefully you will remain stable for many years now - in the meantime I think you should be playing more golf.

It is hard to believe its been seven months - I was very focussed on my six month ski trip and traveling with my wife thereafter and now I'm finding it hard to exercise as much as I should and figure out my next physical goal - it seems to take me a few days to recover my strenght after a big burst of activity - but overall I doing well. A year ago my Hgb was down to five and I was being sent to the emergency rooms with an array of cardiac issues - hard to believe how far I've come! Life is good.

Thanks for all your support and advice -

Best to you and your family.
Paul
__________________
Lower risk MDS diagnosed 2012. Recurring skin nodules treated with prednisone, otherwise watch and wait. HG dropped from 11.5 to 8.7. Kept going down to 5. Vidaza didn't work. BMT from MUD on September 10 2015
Reply With Quote
  #6  
Old Wed Apr 20, 2016, 09:19 PM
Chandra4intx Chandra4intx is offline
Member
 
Join Date: Jan 2014
Location: Flower Mound, TX USA
Posts: 18
Hi Paul,
I had very similar symptoms the whole time I was on Prograf or Cyclosporine. I would say it resolved within a couple of months after weaning off of those. It was definitely annoying and worrisome but it does get better assuming that is what is causing yours. Hopefully you will get some relief soon!
__________________
Chandra, 40 y/o wife and mother of 2 girls; DX SAA Dec 2013; H-ATG Jan 2014; Prior to ATG:HGB 8.3, HCT 24.3, Platelets 10, WBC 1.9, RBC 2.67, ANC 100; April 30, 2014 matched sibling donor BMT; currently off meds and counts are normal!
Reply With Quote
  #7  
Old Thu Apr 21, 2016, 08:22 AM
PaulS PaulS is offline
Member
 
Join Date: Sep 2014
Location: New York
Posts: 247
Thanks Chandra for you post - I'm not on Cyclosporine but am on Prograf (tacrolimus). I take 1.5mg & 1 Mg daily - They recently lowered the dose from 1.5x2 - due to high levels in blood tests - which roughly correlated to the neuropathy now that I think about it. Maybe the Prograf is still too high - I'll make sure to take a hard look next visit.

Did you have neuropathy the entire time you were on Prograf or did it arise after a period of time? How long were you on it? How are you doing now - are you still on anything? Glad to hear it went away.

Best wishes,
Paul
__________________
Lower risk MDS diagnosed 2012. Recurring skin nodules treated with prednisone, otherwise watch and wait. HG dropped from 11.5 to 8.7. Kept going down to 5. Vidaza didn't work. BMT from MUD on September 10 2015
Reply With Quote
  #8  
Old Sun Apr 24, 2016, 10:51 AM
Chandra4intx Chandra4intx is offline
Member
 
Join Date: Jan 2014
Location: Flower Mound, TX USA
Posts: 18
Hi again Paul,
I was on Cyclosporine for about 4 months after ATG, and then Prograf for approximately 7 months post-transplant. It is hard to recall if I had the neuropathy the whole time I was on the Prograf. There were so many symptoms right after my transplant. I feel like it was pretty constant. I remember also being concerned that it would be permanent.

I am 2 years post transplant and only on Protonix for terrible reflux that never resolved and hormone replacement therapy due to chemo/radiation causing premature menopause. Thankfully not on any steroids or immunosuppressants!

Hopefully, you can adjust your Prograf and get some relief!

Take care,
Chandra
__________________
Chandra, 40 y/o wife and mother of 2 girls; DX SAA Dec 2013; H-ATG Jan 2014; Prior to ATG:HGB 8.3, HCT 24.3, Platelets 10, WBC 1.9, RBC 2.67, ANC 100; April 30, 2014 matched sibling donor BMT; currently off meds and counts are normal!

Last edited by Chandra4intx : Sun Apr 24, 2016 at 11:02 AM.
Reply With Quote
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
how do i post a question for all MDS groups? sundco Site Comments 3 Sat Mar 31, 2018 11:16 AM
Question about everyone that has gone through a BMT /SCT amyangel MDS 3 Tue Nov 4, 2014 05:24 PM
Question about the IPSS-R Data MDS 2 Thu Oct 23, 2014 08:35 AM
Transplant question marmab AA 12 Thu Jun 5, 2014 09:52 AM
Neuropathy & Procrit Eileen General Health Issues 5 Sat Aug 16, 2008 09:17 AM


All times are GMT -4. The time now is 11:08 AM.


Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright 2006-2019 Marrowforums.org